Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 16, 2015, 2:18 PM MST. It took effect at Nov 17, 2015, 5:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 2:18 PM MST (21:18 UTC)
- In effect from
- Nov 17, 2015, 5:00 AM MST
- Expired
- Nov 18, 2015, 8:42 AM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS75 KTFX 162118 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 218 PM MST MON NOV 16 2015 MTZ009-048-171100- /O.UPG.KTFX.HW.A.0018.151117T1900Z-151118T2300Z/ /O.NEW.KTFX.HW.W.0019.151117T1200Z-151118T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 218 PM MST MON NOV 16 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. * WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS COULD BE REDUCED TO WHITE OUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>054-171100- /O.UPG.KTFX.HW.A.0018.151117T1900Z-151118T2300Z/ /O.NEW.KTFX.HW.W.0019.151117T1800Z-151119T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 218 PM MST MON NOV 16 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP ACROSS CENTRAL AND NORTH CENTRAL MONTANA AROUND NOON ON TUESDAY. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
4 follow-up statements
697 WWUS75 KTFX 171019 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 319 AM MST TUE NOV 17 2015 MTZ009-048-172200- /O.CON.KTFX.HW.W.0019.151117T1200Z-151118T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 319 AM MST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WINDS...WEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. * WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS COULD BE REDUCED TO WHITE OUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>054-172200- /O.CON.KTFX.HW.W.0019.151117T1800Z-151119T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 319 AM MST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY... * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP ACROSS CENTRAL AND NORTH CENTRAL MONTANA AROUND NOON ON TUESDAY. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
926 WWUS75 KTFX 172152 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MST TUE NOV 17 2015 MTZ009-048-181200- /O.CON.KTFX.HW.W.0019.000000T0000Z-151118T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 252 PM MST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WINDS...WEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. * WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS COULD BE REDUCED TO WHITE-OUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>054-181200- /O.CON.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 252 PM MST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON ACROSS CENTRAL AND NORTH CENTRAL MONTANA. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE MAY OCCUR TO ROOFS. BE CAREFUL FOR WIND BLOWN DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
549 WWUS75 KTFX 181028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MST WED NOV 18 2015 MTZ010-044>046-049-181130- /O.CAN.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- 328 AM MST WED NOV 18 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WIND GUSTS TO AROUND 35 MPH WILL CONTINUE THIS MORNING WITH PRESSURE RISES FOLLOWING A COLD FRONT. MAXIMUM GUSTS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. $$ MTZ009-048-181130- /O.CAN.KTFX.HW.W.0019.000000T0000Z-151118T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 328 AM MST WED NOV 18 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WEST-NORTHWEST WIND GUSTS TO AROUND 50 MPH WILL CONTINUE THIS MORNING WITH PRESSURE RISES FOLLOWING A COLD FRONT. MAXIMUM GUSTS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. REDUCED VISIBILITY IN SNOW AND BLOWING SNOW WILL AFFECT TRAVEL OVER MARIAS PASS. $$ MTZ011>014-047-050>054-181830- /O.CON.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHINOOK...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS 328 AM MST WED NOV 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE EARLY MORNING...THEN GRADUALLY TAPER FROM WEST TO EAST THROUGH WEDNESDAY AFTERNOON ACROSS CENTRAL AND NORTH CENTRAL MONTANA. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE MAY OCCUR TO ROOFS. BE CAREFUL FOR WIND BLOWN DEBRIS. * WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT ELEVATIONS ABOVE 5000 FEET. VISIBILITY THROUGH ROGERS AND MACDONALD PASSES COULD BE REDUCED TO WHITE OUT CONDITIONS AT TIMES THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
618 WWUS75 KTFX 181542 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 842 AM MST WED NOV 18 2015 MTZ011>014-047-050>054-181645- /O.CAN.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 842 AM MST WED NOV 18 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BRISK WINDS WILL CONTINUE ACROSS THE REGION AND GRADUALLY DIMINISH THROUGH THE AFTERNOON. HOWEVER, DAMAGING WINDS ARE NO LONGER EXPECTED THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:44 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 16, 10:44 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1044 AM MST MON NOV 16 2015 .UPDATED AVIATION... .DISCUSSION... PRECIPITATION...MAINLY IN THE FORM OF SNOW...CONTINUES AT THIS TIME ROUGHLY ALONG A LINE FROM BOZEMAN TO JUST EAST OF GREAT FALLS. PRECIPITATION WILL CONTINUE TO SLOWLY MOVE OUT FROM WEST TO EAST THROUGH THIS AFTERNOON AS THE UPPER LEVEL SHORTWAVE MOVES ACROSS THE FORECAST AREA. POPS WERE UPPED SOME THROUGH EARLY THIS AFTERNOON BASED ON CURRENT RADAR/SFC OBS TRENDS...MAINLY FROM EAST OF GREAT FALLS TO LEWISTOWN. POPS ACROSS SW MT LOOK GOOD. WITH GOOD COLD AIR ADVECTION ACROSS THE AREA AT THIS TIME...TEMPERATURES THIS AFTERNOON WON'T MOVE MUCH FROM CURRENT OBS AND BASED ON THIS AFTERNOON HIGHS WERE LOWERED SOME ACROSS CENTRAL MONTANA. OF NOTE...SFC OBS HAVE BEEN REPORTING MODERATE SNOW AT TIMES IN THE HEAVIER BANDS THIS MORNING...THOUGH SNOWFALL RATES SHOULD GRADUALLY DECREASE THROUGH THE AFTERNOON. WHILE SIGNIFICANT ACCUMULATIONS OF SNOW ON AREA ROADWAYS ARE NOT EXPECTED...AREA WEBCAMS SHOW SOME SNOW AND ICE ON ROADS IN SPOTS WHICH WILL LIKELY CREATE SOME SLICK CONDITIONS AT TIMES THROUGH THIS AFTERNOON. MARTIN && .AVIATION... UPDATED 1744Z. SOUTHWESTERLY FLOW ALOFT WILL BECOME WEST-NORTHWESTERLY BY AROUND 00Z TUESDAY WITH THE PASSAGE OF A SHORTWAVE TROUGH. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT MOST NORTH-CENTRAL MONTANA TERMINALS THROUGH TUESDAY MORNING. HOWEVER, AT KLWT AND KBZN, IFR/OCCASIONAL LIFR CONDITIONS IN LIGHT SNOW ARE FORECAST THROUGH ABOUT 22Z MONDAY. AFTER 22Z, EXPECT VFR CONDITIONS TO PREVAIL AT THOSE TERMINALS AS SNOW EXITS TO THE EAST. GUSTY WEST-SOUTHWESTERLY SURFACE WINDS ARE EXPECTED TO DEVELOP AT ALL TERMINALS, EXCEPT KBZN, DURING THE PREDAWN HOURS OF TUESDAY AND THEN PERSIST THROUGH 18Z TUESDAY. JASZKA && .PREV DISCUSSION... /ISSUED 435 AM MST MON NOV 16 2015/ TODAY THROUGH WEDNESDAY... A PACIFIC FRONT CROSSING THE ROCKY MOUNTAINS THIS MORNING IS RESPONSIBLE FOR AREAS OF LIGHT SNOW EXTENDING FROM AROUND LINCOLN SOUTH TO NEAR BUTTE. THIS ACTIVITY IS EXPECTED TO EXPAND INTO PORTIONS OF SOUTHWEST MONTANA BEFORE DISSIPATING BY EARLY AFTERNOON. SNOWFALL AMOUNTS ON AREA ROADWAYS SHOULD BE AROUND AN INCH OR LESS BUT TRAVELERS ARE CAUTIONED TO WATCH FOR SCATTERED SNOW AND ICE. WESTERLY WINDS BEHIND THE PASSING FRONT WILL INHIBIT MOST PRECIPITATION ON THE NORTH CENTRAL PLAINS. EXPECT A CHILLY DAY AS DAYTIME TEMPERATURES HOLD FAIRLY STEADY WHILE A COOLER AIRMASS WORKS INTO THE REGION. POST-FRONTAL SUBSIDENCE LEADS TO DRY WEATHER TONIGHT...BUT WITH TEMPERATURES DROPPING INTO THE SINGLE DIGITS AND TEENS FOR SOME OF THE HIGHER SOUTHWEST VALLEYS. ON TUESDAY AFTERNOON A SHORTWAVE TROUGH MOVING QUICKLY THROUGH A POTENT ZONAL FLOW CROSSES BRITISH COLUMBIA AND SPAWNS RAPID DEVELOPMENT OF AN ALBERTA CLIPPER SYSTEM. WIDESPREAD 700 MB WIND SPEEDS OF 60 TO 90 KTS ARE INDICATED IN THE FORECAST GUIDANCE. MODERATE LOW LEVEL LAPSE RATES COMBINED WITH AN INTENSE SURFACE PRESSURE GRADIENT WILL SUPPORT DOWNWARD MIXING TO CREATE WIDESPREAD HIGH WIND GUSTS ACROSS NORTH CENTRAL MONTANA. WIND GUSTS UP TO 85 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT BY MID-DAY TUESDAY. WIND GUSTS OF 45 TO 60 MPH ARE SUPPORTED ACROSS THE PLAINS TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. STRONG WINDS SUPPORTED BY SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE SHOULD CONTINUE TUESDAY NIGHT THROUGH MUCH OF WEDNESDAY BEFORE TAPERING FROM WEST TO EAST. A HIGH WIND WATCH REMAINS IN EFFECT. THE WEST- NORTHWESTERLY WINDS WILL PRODUCE MOUNTAIN SNOWFALL NEAR THE CONTINENTAL DIVIDE...WITH ISOLATED RAIN AND SNOW SHOWERS SPREADING ACROSS THE PLAINS. PN WEDNESDAY NIGHT THROUGH MONDAY...CHILLY AND BREEZY CONDITIONS WILL START THIS FORECAST PERIOD AS OUR REGION WILL BE UNDER NORTHWEST FLOW ALOFT BEHIND THE WEATHER SYSTEM THAT PUSHES THROUGH THE STATE LATE TUES-EARLY WED. POCKETS OF MOISTURE TRAVERSING THE FLOW WILL PRODUCE SCATTERED AREAS OF LIGHT SNOW SHOWERS, MAINLY ALONG AND WEST OF A LINE FROM CUT BANK TO BOZEMAN THROUGH THURS MORNING. SNOW WILL BECOME MORE WIDESPREAD INTO THURS EVE AS ANOTHER SHORTWAVE TROF AND BROAD MOISTURE PLUME DROP INTO MT FROM ALBERTA. WITH THURS HIGH TEMPS ONLY IN THE LOW 30S ACROSS THE CENTRAL AND HILINE COUNTIES, SNOW MAY BEGIN TO ACCUMULATE THERE BY LATE AFTN, BUT WARMER TEMPS IN SOUTHWEST MT WILL LIMIT ACCUMULATION UNTIL LATER THURS EVENING. THE SNOW CONTINUES UNTIL AROUND MIDDAY FRI WHEN THE SHORTWAVE EXITS EASTWARD. PROJECTED SNOWFALL TOTALS ARE 1 TO 3 INCHES FOR THE PLAINS AND VALLEYS AND 3 TO 6 INCHES IN THE MTNS. FORECAST MODELS ARE IN GENERAL AGREEMENT THAT WE'LL REMAIN UNDER NORTHWEST FLOW THRU SUN AFTN WITH SOME ISOLATED SNOW SHOWERS, MAINLY OVER THE CENTRAL AND SOUTHWEST MTN RANGES. FROM SUN EVE THROUGH MONDAY MODEL SOLUTIONS BECOME SO WILDLY DISPARATE THAT FINDING A COMPROMISE BETWEEN THE LARGE HIGH PRESSURE RIDGE AND SLIGHTLY WARMER, DRY CONDITIONS OF THE GFS AND AN EQUALLY LARGE, WET AND COLDER UPPER-LEVEL TROF OF THE ECMWF WAS ALMOST USELESS. GIVEN THAT THE ECMWF'S SOLUTION WAS ALSO A SIGNIFICANT DEPARTURE FROM ITS OWN PREVIOUS RUNS, THE CURRENT FORECAST LEANS CONSIDERABLY CLOSER TO THE GFS, MODIFIED WITH THE ADDITION OF SLIGHT CHANCE PROBABILITIES OF PRECIP FROM GREAT FALLS SOUTHWARD TO THE MT/ID BORDER TO BETTER BLEND WITH NEIGHBORING FORECAST OFFICE OUTLOOKS. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 39 28 50 32 / 30 0 10 30 CTB 35 25 50 27 / 10 10 10 50 HLN 37 29 48 35 / 20 10 20 40 BZN 36 16 42 32 / 60 10 20 30 WEY 27 10 24 22 / 60 10 30 40 DLN 31 16 38 31 / 20 10 30 30 HVR 40 24 52 31 / 20 0 10 30 LWT 36 24 51 31 / 60 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON FOR MTZ009>014-044>054. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.